TITLE

TOXIC MYOCARDITIS

AUTHOR(S)
Dines, David E.; Shipman, Karl
PUB. DATE
July 1962
SOURCE
Angiology;Jul1962, Vol. 13 Issue 7, p297
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
A case of reversible toxic myocarditis has been described in a patient who suicidally ingested a liquid plastic catalyst. No previous report of such a case has been found in the literature. Very few cases have been found in a review of the literature of true toxic myocarditis, and only one other case could be found involving the ingestion of this particular substance. The term, toxic myocarditis, should be reserved for the myocarditis due to a toxic material or drug, the more common types of which have been discussed.
ACCESSION #
16369972

 

Related Articles

  • High-Degree Atrioventricular Block in a Child with Acute Myocarditis. Caughey, Robert W.; Humphrey, John M.; Thomas, Patricia E. // Ochsner Journal;Summer2014, Vol. 14 Issue 2, p244 

    Background: Viral myocarditis is a common cause of transient electrocardiogram (EKG) abnormalities in children. The clinical presentation of acute myocarditis ranges from asymptomatic infection to fulminant heart failure and sudden death. Many children present with nonspecific symptoms such as...

  • Life-threatening Dysrhythmias in Varicella Myocarditis. Woolf, Paul K.; Tae-Sun Chung; Stewart, Julian; Lialios, Minas; Davidian, Marianna; Gewitz, Michael H. // Clinical Pediatrics;Sep1987, Vol. 26 Issue 9, p480 

    Varicella myocarditis is an unusual complication of a common childhood disease. Two patients with life-threatening dysrhythmias and circulatory failure are reported. One patient required permanent pacemaker implantation for acquired complete heart block, not previously described with varicella...

  • Acute Myocarditis in Infants. Press, Shirley; Lipkind, Reina S. // Clinical Pediatrics;Feb1990, Vol. 29 Issue 2, p73 

    The authors reviewed the initial presentation of seven infants with acute myocarditis. All patients presented with respiratory distress including tachypnea (respiratory rate ≥ 40) and intercostal retractions. Other findings included tachycardia (heart rate ≥ 120) (7/7) and grunting...

  • Heart Muscle and Pericardium Disorders.  // American Medical Association Family Medical Guide;2004, p595 

    The article focuses on the various types of heart muscle and pericardium disorders. The inflammation of the heart muscle, known as myocarditis, is a type of cardiomyopathy that occurs as a rare complication of an infection caused by a virus. Hypertrophic cardiomyopathy is a pericardium disorder...

  • Epinephrine.  // Reactions Weekly;7/5/2008, Issue 1209, p15 

    The article describes the case of a 42-year-old woman who developed an atypical, global Tako-tsubo cardiomyopathy after receiving epinephrine following an anaphylactoid reaction to almonds. After taking epinephrine, she experienced chest tightness and diaphoresis. She later received...

  • Chronic myositis with cardiomyopathy and respiratory failure associated with mild form of organ-specific autoimmune diseases. Tanaka, K.; Sato, A.; Kasuga, K.; Kanazawa, M.; Yanagawa, K.; Umeda, M.; Tada, M.; Tanaka, M.; Nishizawa, M. // Clinical Rheumatology;Nov2007, Vol. 26 Issue 11, p1917 

    We report the four patients with chronic myositis characterized by a very slow progression with cardiomyopathy and frequently with marked respiratory muscle weakness associated with other organ-specific autoimmune diseases such as primary biliary cirrhosis. The histopathology of the muscle...

  • Myocarditis after thymoma resection, with left ventricular hypokinesia mimicking acute coronary syndrome. Karippacheril, John; Shetty, Ranjan; Sagar, Sunil; Kamath, S. // Journal of Anesthesia;2013, Vol. 27 Issue 5, p805 

    The authors discuss the case of a 51-year-old man with thymoma who experienced left ventricular (LV) dysfunction and myocarditis perioperatively. The presentation of cardiogenic shock linked to thymoma as an isolated regional wall motion abnormality is described. The mimicking of acute...

  • 30-Year-Old Man With Chest Pain and Nausea. Kupsky, Daniel F.; Tweet, Marysia S.; Anavekar, Nandan S. // Mayo Clinic Proceedings;Nov2014, Vol. 89 Issue 11, p1579 

    The article describes the case of a 30-year-old man with chest pain and nausea. He was given morphine for the pain and evaluated by the cardiology service for further recommendations. His magnetic resonance imaging results show mild global hypokinesis. He was prescribe with nonsteroidal...

  • Dobutamine.  // Reactions Weekly;7/5/2008, Issue 1209, p15 

    The article describes the case of a 65-year-old woman who developed Tako-tsubo cardiomyopathy while undergoing a dobutamine stress magnetic resonance imaging (MRI) evaluation for suspected mycardial ischaemia. Suspected with coronary artery disease, she participated in a standard...

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics